Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 511, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 3, 2001, 2:03 PM CDT for Bolivar County, Mississippi. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 3, 2001, 2:03 PM CDT (19:03 UTC)
- Expired
- Jul 3, 2001, 2:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bolivar County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 2:05 PM CDT | Thunderstorm Wind | Cleveland, MS | A few trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1896 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 031903 SVRJAN MSC011-031930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 203 PM CDT TUE JUL 3 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 230 PM CDT * AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES EAST OF CLEVELAND...MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR CLEVELAND AT 210 PM CDT BE NEAR BOYLE AT 215 PM CDT WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM. LAT...LON 3367 9066 3386 9066 3378 9102 3356 9093
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 10:45 AM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 3, 10:45 AM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1045 AM CDT TUE JUL 3 2001 MODIFIED OBSERVED AREA 12Z SOUNDINGS INDICATE HIGH SFC-BASED CONVECTIVE AVAILABLE POTENTIAL ENERGY OF 4000 TO 4500 J/KG ACROSS THE AREA AND FAIRLY HIGH PRECIPITABLE WATER CONTENT OF 1.75 TO 2.00 INCHES. THIS WILL LEND TO LARGE AREAS OF AFTN SHOWER/TSTM ACTIVITY AS IMPLIED BY CURRENT FORECAST. SO DO NOT PLAN ANY SIGNIFICANT FORECAST CHANGES...MAY UP 3PRECIP CHANCES A LITTLE SOUTHEAST COUNTIES WHERE PRECIP IS A LITTLE MORE IMMENENT. .JAN... MS...NONE. LA...NONE. AR...NONE. 43
In the hours before
Local storm report, Jul 3, 9:30 AM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
930 AM CDT WED JUL 3 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0400 PM PINOLA MS WIND DAMAGE
07/02/01 SIMPSON A FEW TREES DOWN
REPORTED BY SIMPSON
COUNTY SHERIFF'S DEPTSpecial weather statement, Jul 3, 1:32 PM CDT, 31 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 041200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 132 PM CDT TUE JUL 03 2001 ...THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST AND EAST CENTRAL LOUISIANA...AND MUCH OF MISSISSIPPI. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. WEAK LOW LEVEL FLOW FROM THE GULF OF MEXICO WILL CONTINUE TO ALLOW PLENTIFUL MOISTURE TO ADVECT INTO THE LOWER MISSISSIPPI VALLEY TODAY. MOST OF THE THUNDERSTORM ACTIVITY WILL OCCUR DURING THE AFTERNOON AND EARLY EVENING HOURS. THE ATMOSPHERE WILL BE VERY UNSTABLE AND MOIST... ALLOWING FOR GOOD COVERAGE OF THUNDERSTORMS. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS UP TO 60 MPH. ALSO...SMALL HAIL AND FREQUENT LIGHTNING WILL BE LIKELY WITH STRONGER STORMS. ACTIVATION OF STORM SPOTTERS SHOULD NOT BE NECESSARY THROUGH TONIGHT. ...FLOODING... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST AND EAST CENTRAL LOUISIANA...AND MUCH OF MISSISSIPPI. THUNDERSTORMS WILL BE SLOW-MOVING AND COULD PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES WITHIN A ONE TO TWO HOUR PERIOD. THIS HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADWAYS AND IN LOW-LYING AREAS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:12 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.